# SDR 0401239760

- Difficulty date: July 16, 2004
- Submitted: July 20, 2004
- Operation: Air carrier
- Aircraft: N760NW
- Make and model: Doug DC-9-41
- Aircraft serial: 47288
- Aircraft time: 78,180 hours, 84,333 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Separator
- Part number: 17946081
- Part serial: 16485
- Condition: Odor
- Location: A/C Pack
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

JUST AS AIRCRAFT LEVELED OFF AT FL220, A STRONG ELECTRICAL SMELL AND LIGHT SMOKE APPEARED IN THE CABIN.  BOTH THE FORWARD AND AFT LAVATORY SMOKE DETECTORS ACTIVATED.  NO MENTION OF COM COMPLIANCE OR PACK CONFIGURATION.  CREW DECLARED AN EMERGENCY AND RETURNED TO AN OVERWEIGHT LANDING AT DTW.  MAINTENANCE DID NOT FIND ANY OBVIOUS FAULT OR ANY EVIDENCE OF FIRE.  POSSIBLE INGESTION OF INSULATION BY PACK COOLING FAN MAY HAVE CAUSED BURNING SMELL.  MAINTENANCE CLEANED THE HEAT EXCHANGER AND REPLACED THE WATER SEPARATORS.  AIRCRAFT RETURNED TO SERVICE.
